Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

September 7, 2021Kemper County, Mississippi

NWS Jackson, MS issued this special weather statement at Sep 7, 2021, 9:25 PM CDT for Kemper County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 9:25 PM CDT (02:25 UTC)
Expired
Sep 7, 2021, 10:15 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Hail
0.25 in
Wind
30

County Kemper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS84 KJAN 080225
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
925 PM CDT Tue Sep 7 2021
 
MSZ046-080315-
Kemper MS-
925 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of western Kemper
County through 1015 PM CDT...

At 925 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluff Springs, or 10 miles south of Preston, moving northeast at 15
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Preston, De Kalb, Liberty, Damascus and Bluff Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3261 8880 3274 8892 3281 8892 3293 8877
      3293 8867 3277 8850
TIME...MOT...LOC 0225Z 227DEG 14KT 3273 8881 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

JNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:32 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 7, 6:32 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
632 PM CDT Tue Sep 7 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
VFR flight categories will remain prevalent at most TAF sites
across the area over the next 24 hours. There will be a period of
MVFR/IFR ceilings a namely KHBG and KPIB Wednesday morning, due to
low stratus developing across the Pine Belt region towards day
break. This low stratus will likely linger until 14- 15Z, before
finally eroding and categories returning to VFR status. A chance
of isolated to scattered showers and storms will again be possible
across mainly Southeast and East Central Mississippi Wednesday
afternoon, as another frontal boundary drops southeast through the
region. Winds overnight will become light to calm, but will
increase to between 5-8 knots by Wednesday afternoon. /19/

&&

.DISCUSSION...

This afternoon through Wednesday: a weak frontal boundary and
associated moisture convergence axis will bring a threat for showers
and a few thunderstorms for the remainder of the afternoon in far
southeast portions of the forecast area. The better moisture
convergence remains closer to the coast in association with the
inland moving sea breeze boundary, and so expect coverage to
increase in the Hattiesburg area as we go later into the afternoon
to early evening. Mid level lapse rates are quite poor, so not
expecting much in the way of strong storm potential, but there could
be some locally heavy downpours given the very moist airmass in
place.

Expect the convective rainfall to diminish early this evening with
patchy areas of fog possibly developing late tonight into early
Wednesday morning. There will be a significant low temperature range
from NW to SE again tonight given the moisture gradient, but it
should be a bit milder overall. We'll see a similar weather scenario
take shape later in the day Wednesday with the lingering moisture
convergence axis providing mainly afternoon shower/tstm chances over
southeast portions of the forecast area. A more significant cold
front will push into northwest portions of the forecast area late
Wednesday afternoon. It could bring a few showers, but drier deep
layer air should limit deep convective potential in spite of
temperatures reaching the lower 90s. /EC/

Wednesday night through the weekend...

A glimpse of autumn will occur in the last part of the week but it
won't be quite here to stay just yet. Another front will drop south
into the region Thursday as upper ridge will remain stagnant to our
west and an upper trough takes up residence across the east. This
will usher in drier air with dewpoints expected to be in the 50s
areawide. Temperatures will also be cooler with highs in the 80s and
lows in the 60s(even some upper 50s may be possible). By the
weekend, moisture does come back just a little bit with dewpoints
expected to be in the 60s on Saturday and the upper 60s and lower
70s dewpoints return by Sunday. Temperatures will also begin to
increase some as the upper ridge to our west will begin to encroach
back on our region. Highs will return to the 90s, with some low to
even mid 90s possible in the west by Sunday. With this increase in
moisture, some showers and storms will be possible once again across
the southern portion of the forecast area. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  66  86 /  15   8   2   0
Meridian      70  88  66  84 /  24  25   5   0
Vicksburg     67  93  66  90 /   1   4   0   0
Hattiesburg   72  88  69  88 /  33  46   7   2
Natchez       69  90  68  88 /  16   7   0   0
Greenville    63  92  61  88 /   1  12   0   0
Greenwood     64  91  61  87 /   1  12   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19
Hazardous weather outlook, Sep 7, 2:33 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
233 PM CDT Tue Sep 7 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
233 PM CDT Tue Sep 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Sep 7, 4:49 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Tue Sep 7 2021

MSZ073-074-072230-
Lamar MS-Forrest MS-
449 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of central Forrest and
northeastern Lamar Counties through 530 PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mclaurin, or 9 miles south of Hattiesburg, moving northwest at 15
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hattiesburg, West Hattiesburg, Purvis, Mclaurin and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3117 8957 3140 8941 3125 8915 3120 8914
      3103 8925
TIME...MOT...LOC 2149Z 120DEG 14KT 3118 8928

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JNE
Special weather statement, Sep 7, 9:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
925 PM CDT Tue Sep 7 2021

MSZ046-080315-
Kemper MS-
925 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of western Kemper
County through 1015 PM CDT...

At 925 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluff Springs, or 10 miles south of Preston, moving northeast at 15
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Preston, De Kalb, Liberty, Damascus and Bluff Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3261 8880 3274 8892 3281 8892 3293 8877
      3293 8867 3277 8850
TIME...MOT...LOC 0225Z 227DEG 14KT 3273 8881

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JNE

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.